MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY CONSOLE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY CONSOLE
Catalog Number C7000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This report is 1 of 2 linked to mfg report number 3006697299-2025-00045: a facility reported that during the surgical procedure for transsphenoidal microadenoma resection, the specialist began using the aspirator and stated that the tip felt too hot.This was confirmed by the surgical consultant, who noted that the tip felt hot, but the handpiece was at a normal temperature.The parameters on the screen were checked and were: amplitude: 80; aspiration: 100; fluid: 3; select tissue: low.At the end of the procedure, the doctor decided to use the aspirator again, changing the amplitude to 90 and the irrigation to 2.The doctor used the aspirator for one minute and left it on the dressings.At that point, it became clear that the tip was too hot, and the entire unit was disassembled.Due to the extreme heating of the tip, dr.[redacted] indicated that the patient had suffered a dural rupture.Additionally, a burn was seen on the urology equipment cable when the handpiece was placed on the fields, indicating that the tip was quite hot.Tests were conducted with the biomedical engineer, who contacted integra's technical department to resolve the issue, which is currently underway.I also want to report that this is the second time this type of heating has occurred, so we want a thorough analysis of the case to prevent future cases from occurring and causing harm to any patient.Additional information subsequently received as follows: 1.Patient's condition: stable, no complications.2.Was the surgery successful? yes, the surgery was successful.3.Did the patient require further medical attention or surgery? no.4.There is a comment: "i also want to report that this is the second time this type of heating has occurred." was it the same handpiece or a different one? the incident occurred with the same equipment and the same handpiece.5.Was a complaint filed for the previous case? no, the first situation was not formally reported to complaints.The biomedical department tested the equipment and it worked properly, and there were no new developments.Since this is the second time, we feel it is important to report it for follow-up.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa clarity console (c7000) was not returned therefore, failure analysis is not possible.However, investigation using a photographs provided by the customer was performed as follows: device history record (dhr) review - the dhr was reviewed and no anomaly was observed that could be related to the reported condition.Failure analysis - photographs were provided which appear to show evidence consistent with the reported tip overheating and damage to the equipment cable.Based on the description of the incident indicating that the tip became excessively hot, it can be concluded that the root cause was associated with the tip.Root cause - a possible root cause may be due to, (from cusa clarity ifu): cusa clarity tips utilize a silicone flue.Compressing the flue against the side of the vibrating surface along the length of the tip may cause excessive heating, which may burn the adjacent tissue of the surgical site.Excessive loading of cusa clarity tips at the surgical site may induce heating due to vibration and acoustic power transmissions.Thermal management of the surgical site with the aid of the appropriate irrigation and aspiration settings is essential.No relevant capas were discovered, and no other actions have been identified relating to this issue.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY CONSOLE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21856433
Report Number3006697299-2025-00042
Device Sequence Number7888785
Product Code LFL
UDI-Device Identifier10381780126232
UDI-Public10381780126232
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7000
Device Lot Number7343144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityHispanic